Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 66, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 1, 2007, 8:24 PM EDT for Crawford County, Pennsylvania. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 8:24 PM EDT (00:24 UTC)
- Expired
- Jun 1, 2007, 9:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 136 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 020024 SVRCLE PAC039-020100- /O.NEW.KCLE.SV.W.0066.070602T0024Z-070602T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 824 PM EDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA * UNTIL 900 PM EDT * AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TITUSVILLE...OR ABOUT 13 MILES NORTH OF OIL CITY...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 4167 7984 4150 7975 4163 7925 4184 7936 $$ KIELTYKA
2 follow-up statements
000 WWUS51 KCLE 020047 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 847 PM EDT FRI JUN 1 2007 PAC039-020100- /O.CON.KCLE.SV.W.0066.000000T0000Z-070602T0100Z/ CRAWFORD PA- 847 PM EDT FRI JUN 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR EAST CENTRAL CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA... AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES EAST OF TITUSVILLE...OR ABOUT 20 MILES NORTHEAST OF OIL CITY... MOVING EAST AT 25 MPH. LAT...LON 4167 7984 4150 7975 4163 7925 4184 7936 $$ KIELTYKA
000 WWUS51 KCLE 020058 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 857 PM EDT FRI JUN 1 2007 PAC039-020107- /O.EXP.KCLE.SV.W.0066.000000T0000Z-070602T0100Z/ CRAWFORD PA- 857 PM EDT FRI JUN 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA EXPIRES AT 900 PM EDT... LAT...LON 4167 7984 4150 7975 4163 7925 4184 7936 $$ THOMPSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:45 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 1, 7:45 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 745 PM EDT FRI JUN 1 2007 .SYNOPSIS... HIGH PRESSURE ALONG THE EAST COAST WILL SLIDE OUT TO SEA. LOW PRESSURE OVER THE PLAINS STATES WILL MOVE SLOWLY EAST AND THE ASSOCIATED WEAK COLD FRONT WILL CROSS THE AREA SUNDAY. A STRONGER COLD FRONT FROM THE NORTHWEST WILL CROSS THE LOWER GREAT LAKES ON TUESDAY. && .NEAR TERM /THROUGH SATURDAY/... SOME SHOWERS AND THUNDERSTORMS MOVING INTO NORTHWEST OHIO. THEY SHOULD DECREASE THIS EVENING. SHOWERS/STORMS CONTINUE TO DEVELOP IN DEEPER MOISTURE OVER NORTH CENTRAL OHIO AND WILL SLOWLY SHIFT EAST. DRY SLOT EVIDENT ON WATER VAPOR LOOP COMING ACROSS INDIANA AND DRYING ALOFT MAY BE HELPING TO STEEPEN LAPSE RATES OVER N CENTRAL OHIO. STORMS LAST NIGHT LASTED UNTIL AN HOUR OR TWO AFTER DARK AND MAY BE SIMILAR TNGT. MAY ACTUALLY BE A LITTLE LESS ACTIVITY SATURDAY AS WHAT REMAINS OF DRY SLOT AND CAPPING MAY BE DIRECTLY OVERHEAD. STILL ENOUGH INSTABILITY AND HEATING AROUND THAT I CANNOT RULE OUT A STRAY SHOWER/TSTORM ESPECIALLY TOWARD THE PA BORDER AND BACK TOWARD TOLEDO. GUIDANCE TEMPS HAVE BEEN RUNNING A FEW DEGREES TOO COOL AT NIGHT AND WL FCST A CATEGORY WARMER THAN GUIDANCE EXCEPT IN ANY AREAS THAT GET SIGNIFICANT RAIN LATE IN THE DAY WHERE TEMPS WILL START OUT SUPPRESSED TNGT. TEMPS SATURDAY SIMILAR TO TODAY AND RECENT DAYS... MAINLY UPPER 80S TO NR 90. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... UPPER LOW AND WEAK SURFACE COLD FRONT WILL FINALLY ARRIVE ON SUNDAY. COULD START TO SEE SOME SHOWERS AND EMBEDDED THUNDER LATER SATURDAY NIGHT BUT MORE LIKELY ON SUNDAY. MOISTURE SHOULD BE DEEP ON SUNDAY AND BUFKIT SHOWS SMALL DEWPOINT DEPRESSIONS TO 30K AND TYPICALLY WE GET FREQUENT SHOWERS/THUNDER ON SUCH DAYS AS ANY INSTABILITY QUICKLY GENERATES RAIN. SOME TROPICAL MOISTURE FROM SOUTHEAST SYSTEM MAY ALSO GET DRAWN INTO SYSTEM BY SUNDAY NIGHT INTO MONDAY AND MAY FINALLY GET SOME MUCH NEEDED RAIN...AT LEAST MAYBE ENOUGH SHOWERS THAT EVERYONE SHARES IN SOME RAIN. TEMPS WILL LIKELY STAY UP WELL IN THE 60S ON SATURDAY NIGHT EXCEPT WHERE RAIN OCCURS AND THEN BE SUPPRESSED ON SUNDAY BY CLOUDS/SHOWERS AND MAY HOLD IN THE 70S TO NR 80 MOST AREAS. && .LONG TERM /MONDAY THROUGH FRIDAY/... WILL HAVE TO GET UPPER LOW/TROUGH OUT OF THE AREA. MODELS TRENDING TOWARD MONDAY AS BEING THE LAST DAY WHERE SHOWERS/STORMS ASSOCD DIRECTLY WITH UPPER TROUGH/LOW WILL LINGER. ALL MODELS BRING ANOTHER STRONG SHORT WAVE AND STRONGER COLD FRONT ACROSS GREAT LAKES TUESDAY AND ATMOSPHERE WILL LIKELY STILL BE RELATIVELY WARM AND MOIST AND UNSTABLE AND WILL PROBABLY SEE ANOTHER ROUND OF SHOWERS/STORMS ON TUESDAY. GUIDANCE TEMPS LOOK A LITTLE COOL ON TUESDAY AS I DOUBT THERE WILL BE SIGNIFICANT COOLING UNTIL STRONGER FRONT PASSES AND HOPEFULLY WILL BRING A BONIFIDE CHANGE OF AIR MASS AND TUE NGT AND WEDNESDAY SHOULD BE SOMEWHAT COOLER AND LESS HUMID. TURN AROUND WILL APPARENTLY BE QUICK THOUGH AND RETURN FLOW SEEMS TO DEVELOP RIGHT AWAY THURSDAY. ECMWF FASTER BRINGING WARMER AIR BACK AND LATEST GFS COMING AROUND...WILL GO A BIT WARMER THAN GUIDANCE THURSDAY WITH TEMPS GETTING BACK INTO THE 80S AT LEAST WEST HALF. MODELS HINT AT THE CHANCE FOR A FEW WARM ADVECTION TSTORMS THURSDAY BUT WILL KEEP POPS LOW UNTIL NEXT COLD FRONT BEGINS TO APPROACH LATER THURSDAY NIGHT AND FRIDAY AND HIGHER POPS FRIDAY WITH COLD FRONT COMING IN FROM THE WEST. OF COURSE NO CONFIDENCE IN TIMING THIS FAR AHEAD BUT THAT IS THE NATURE OF THE 7 DAY DETERMINISTIC FCST AND WILL ADJUST AS NECESSARY. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... FEW THUNDERSTORMS REMAIN OVER THE FORECAST AREA THIS EVENING AND EXPECT THEM TO CONTINUE TO DIMINISH WITH LOSS OF HEATING AND END BY ABOUT 04Z. OTHERWISE MVFR VSBY IN LIGHT FOG OR HAZE DEVELOPING AFT 08Z-14Z. ONCE AGAIN SATURDAY AFTERNOON WILL BRING SCATTERED THUNDERSTORMS THOUGH MOST OF DAY GOOD VFR CONDITION. STILL NO STRONG TRIGGER FOR THE STORMS SO BELIEVE STORMS SHOULD NOT BE TO WIDESPREAD AND WENT WITH JUST TSTM VICINITY MOST SITES. THUNDERSTORMS SHOULD BECOME MORE NUMEROUS ON SUNDAY AS A WEAK COLD FRONT MOVES INTO THE AREA....AND AS A SECOND FRONT MOVES THROUGH TUESDAY. && .MARINE... SOME SHOWERS AND THUNDERSTORMS TRYING TO MAKE THEIR WAY ON TO THE LAKE. SO FAR NONE OF THE STORMS HAVE GOTTEN TOO BAD. MORE OF THE SAME IS EXPECTED THE NEXT COUPLE OF DAYS WITH ISOLATED STORMS DURING THE AFT HOURS. COLD FRONT WILL EVENTUALLY MOVE ACROSS THE LAKE ON SUN WITH MORE SHOWERS AND STORMS LIKELY AHEAD OF THE THIS FEATURE. UNTIL THEN...MAINLY LIGHT WINDS AND MINIMAL WAVES EXCEPT NEAR THE STRONGER STORMS. ANOTHER FRONT WILL MOVE ACROSS THE LAKE TUE BUT EVEN THEN WINDS AND WAVES WILL REMAIN PRETTY MINIMAL. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MITCHELL NEAR TERM...KIELTYKA/KOSARIK SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...RANDEL MARINE...MRD/KUBINA
Hazardous weather outlook, Jun 1, 6:20 AM EDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 620 AM EDT FRI JUN 1 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-021030- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 620 AM EDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECT TO BE SCATTERED ACROSS THE REGION TODAY. THERE IS THE POSSIBILITY THAT ONE OR TWO OF THE THUNDERSTORMS COULD BECOME SEVERE. THE MAIN THREAT WOULD BE BRIEF STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL DEVELOP AGAIN ON SATURDAY AND THERE IS A GREATER CHANCE THAT SOME OF THE THUNDERSTORMS WILL BECOME SEVERE. ONCE AGAIN...THE MAIN THREAT WILL BE STRONG DAMAGING WINDS. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA TUESDAY MORNING. THERE IS THE POSSIBILITY THAT SOME SEVERE THUNDERSTORMS COULD DEVELOP WITH THE COLD FRONT. A WARM FRONT WILL MOVE INTO THE REGION THURSDAY AND THE THREAT EXISTS FOR MORE THUNDERSTORMS DURING THE DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LOMBARDY
In the hours before
Local storm report, Jun 1, 3:49 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
349 PM EDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG OBERLIN 41.29N 82.22W
06/01/2007 LORAIN OH EMERGENCY MNGR
SEVERAL TREES WERE DOWNED BY THUNDERSTORM WINDS.
&&
KINGNearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.